Arkansas, 2026

Tornado and Damaging Winds in Arkansas, March 11, 2026

March 11, 2026 · NWS SHV · 3 events in 2 counties and zones

Scattered strong to severe thunderstorms extended from Southeast Oklahoma down across Central Texas late in the evening on March 10th and into the early morning on March 11th, with the most organized threat area over Northeast Texas into Southeast Oklahoma and Southwest Arkansas. Effective storm-relative helicity ahead of the prominent line of thunderstorms was quite favorable for low-level…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered strong to severe thunderstorms extended from Southeast Oklahoma down across Central Texas late in the evening on March 10th and into the early morning on March 11th, with the most organized threat area over Northeast Texas into Southeast Oklahoma and Southwest Arkansas. Effective storm-relative helicity ahead of the prominent line of thunderstorms was quite favorable for low-level rotation, and instability was rather strong as well. The VAD wind profile from the Shreveport Doppler Radar indicated a very favorable hodograph for rotating storms with 0-1 km storm-relative helicity over 250 m2/s2. As a result, severe thunderstorms produced an isolated tornado and some damaging wind gusts in parts of Southwest Arkansas during the early morning hours on March 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 11, 12:07 AM CST, 5 minutes earlier. Its key messages:

  • Issued at 102 AM CDT Wed Mar 11 2026
  • The first round of showers and thunderstorms will remain mostly along and north I-30 overnight.
  • A more widespread round of showers and thunderstorms (some severe with large hail and damaging winds) will arrive across the Four State Region through the day on
  • Near-normal conditions return through the weekend into next week.
Area forecast discussion, Mar 11, 12:07 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
107 AM CDT Wed Mar 11 2026

...New DISCUSSION...

.KEY MESSAGES...
Issued at 102 AM CDT Wed Mar 11 2026

- The first round of showers and thunderstorms will remain mostly
  along and north I-30 overnight.

- A more widespread round of showers and thunderstorms (some
  severe with large hail and damaging winds) will arrive across
  the Four State Region through the day on

- Near-normal conditions return through the weekend into next
  week.

&&

.DISCUSSION...
Issued at 102 AM CDT Wed Mar 11 2026

Active weather conditions will continue with severe thunderstorms
likely through the next 24-36 hours. Aloft, the main driver of
convection is closed troughing across West Texas, projected to
shift eastward and gradually close off as it swiftly shifts
eastward across the Four State Region later today. As it does so,
short-range computer model guidance suggests a trajectory of the
center of circulation at or just south of the I-20 corridor,
promoting higher amounts of wind shear and enhancing updraft
separation. Storm modes are most likely to hold multi With a
favorable environment for updraft development and separation,
more severe weather threats are on the table, including but not
limited to the following: large hail, damaging winds, and isolated
tornadoes.

Post-frontal conditions will return temperatures back to near-
normal by the end of this week (lower 70s/upper 40s) after a week
of warmer temperatures. This reprieve continues into next week as
a fairly uneventful frontal passage on Sunday delivers a
reinforcing shot of colder air (Monday night temperatures likely
near freezing north of I-30). Long-range guidance suggests that
the rollercoaster ride will continue with another warming trend
(temperature maximums approaching the lower 80s again) by the
middle of next week. /16/

&&

.AVIATION...
(06Z TAFS)
Issued at 1108 PM CDT Tue Mar 10 2026

Very busy Aviation TAF period as a longwave trough will eject out
into Southern Plains and Lower Miss Valley bringing with it
scattered to numerous showers and thunderstorms with some of these
storms likely severe. Currently watching a broken line of
convection across N TX/S OK that will be moving into our northwest
airspace over the next 3-4 hours or so. Have accounted for this at
the TYR/TYR/GGG/SHV and ELD airports through sunrise this morning.
As we transition into the late morning and afternoon hours, a new
line of convection is forecast to develop across the I-20 Corridor
of NE TX and rapidly expand east and northeast, encompassing the
eastern half and southern half of our airspace through the late
evening hours before all convection moves east of our airspace.
Have accounted for this for all terminals. Prefrontal pressure
gradient is very strong this morning through the afternoon outside
of convection of course and post frontal pressure gradient is very
strong as well with winds quickly shifting around to the north
with sustained wind speeds near 15kts with gusts upwards of 30kts
this evening across our entire airspace.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1250 AM CDT Tue Mar 10 2026

Spotter activation may be needed this afternoon through
Wednesday. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  45  64  43 /  90  50   0   0
MLU  82  45  62  40 /  90  80   0   0
DEQ  76  35  64  37 /  80  10   0   0
TXK  77  41  65  43 /  90  30   0   0
ELD  74  40  62  39 /  90  50   0   0
TYR  77  43  66  45 /  80  30   0   0
GGG  76  42  65  42 /  90  50   0   0
LFK  77  45  66  43 /  90  60   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...16
AVIATION...13

In the hours before

Special weather statement, Mar 10, 10:36 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1136 PM CDT Tue Mar 10 2026

OKZ077-TXZ096-097-108>111-110530-
Franklin TX-Morris TX-Bowie TX-Camp TX-McCurtain OK-Titus TX-Red
River TX-
1136 PM CDT Tue Mar 10 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN BOWIE...
SOUTHWESTERN MCCURTAIN...NORTHERN MORRIS...TITUS...NORTH CENTRAL
CAMP...RED RIVER AND FRANKLIN COUNTIES UNTIL 1230 AM CDT...

At 1136 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 27 miles west of Manchester to 24 miles
northwest of Pleasant Grove, or extending from 38 miles northwest of
Clarksville to 27 miles northwest of Winnsboro, moving east at 40
mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Mount Pleasant, Clarksville, Boxelder, Hagansport, Idabel, Broken
  Bow, Mount Vernon, De Kalb, Bogata, Omaha, Wilkerson, Bagwell,
  Dalby Springs, Us 259 And I 30 Intersection, Manchester, Cookville,
  Purley, Detroit and Winfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3388 9531 3387 9529 3388 9528 3390 9529
      3391 9527 3389 9527 3389 9526 3391 9525
      3393 9525 3395 9523 3396 9523 3396 9522
      3394 9516 3399 9516 3404 9462 3359 9460
      3307 9472 3306 9531
TIME...MOT...LOC 0435Z 261DEG 45KT 3389 9562 3353 9557 3316 9570

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Mar 10, 11:29 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1229 AM CDT Wed Mar 11 2026

ARZ050-059-OKZ077-TXZ096-097-109-111-112-110630-
Morris TX-Cass TX-Sevier AR-Bowie TX-McCurtain OK-Titus TX-Little
River AR-Red River TX-
1229 AM CDT Wed Mar 11 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN LITTLE RIVER...
BOWIE...WESTERN SEVIER...MCCURTAIN...NORTHERN MORRIS...NORTHEASTERN
TITUS...NORTHWESTERN CASS AND SOUTHEASTERN RED RIVER COUNTIES UNTIL
130 AM CDT...

At 1229 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 26 miles northwest of Broken Bow to near
Wilkerson, or extending from 45 miles west of De Queen to 12 miles
east of Hagansport, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  De Queen, New Boston, Horatio, Foreman, Boxelder, Idabel, Broken
  Bow, De Kalb, Naples, Maud, Winthrop, Arkinda, Dalby Springs, Us
  259 And I 30 Intersection, Avery, Haworth, Douglassville, Bokhoma
  and Moon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3322 9493 3388 9482 3451 9496 3451 9446
      3419 9447 3419 9434 3382 9428 3320 9433
TIME...MOT...LOC 0528Z 270DEG 29KT 3427 9508 3382 9499 3334 9503

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

05
Local storm report, Mar 11, 12:08 AM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
108 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     Tstm Wnd Dmg     Garvin                  33.95N 94.94W
03/11/2026                   McCurtain          OK   Emergency Mngr

            Roof partially peeled back from a home near
            Garvin, Oklahoma.

&&

13

The radar

The Western Arkansas radar (KSRX), 128 km away, was scanning. The volume nearest the first event began at 06:11 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Sevier

When
March 11, 12:12 AM CST to 12:14 AM CST
Where
Sevier County, 1.71 mi WNW of King to 1.5 mi NW of King
Rating
EF1
Path length
0.52 mi
Path width
85 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
34.142, -94.306

Early on the morning of March 11th, a line of severe thunderstorms moved into Sevier County, Arkansas. The line of thunderstorms produced a brief EF1 tornado with estimated maximum winds near 95 mph just east of U.S. Highway 71 southeast of Gillham. As the tornado touched down east of the highway, it damaged several large barns before it then snapped several hardwood trees in a downstream field. The tornado then crossed Kind Road where multiple trees were snapped and uprooted. As the tornado moved east of Kind Road, it damaged several more trees before quickly lifting.

Thunderstorm Wind, Little River

When
March 11, 12:15 AM CST
Where
Little River County, 0.57 mi E of Cerrogordo
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.920, -94.470

Three structures were damaged near the Arkansas/Oklahoma state line.

Thunderstorm Wind, Little River

When
March 11, 12:20 AM CST
Where
Little River County, 0.57 mi W of Foreman
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.720, -94.410

Large limbs downed near County Road 1 just outside of Foreman.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2026Every state in 2026This day in weather historyThe tornado archive for Arkansas, 2026Warnings in Arkansas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1326489, 1325967, 1325968.